1 doctor weighed in:

Can severe esophogial erosion cause diarrhea?

1 doctor weighed in
Dr. Allen Seely
General Practice

In brief: NOT a diarrhea cause

An esophageal erosion is usually caused by gastro-esophageal reflux disease (gerd).
The symptoms of gerd are: heartburn, chest pain, swallowing difficulty, and cough (@ night). Acid blockers (ppi's) such as Omeprazole (prilosec, zegerid) are prescibed to decrease acid but may have diarrhea as a side effect. You may want to try an alternate otc medication, prevacid (lansoprazole). Hope you are better soon!

In brief: NOT a diarrhea cause

An esophageal erosion is usually caused by gastro-esophageal reflux disease (gerd).
The symptoms of gerd are: heartburn, chest pain, swallowing difficulty, and cough (@ night). Acid blockers (ppi's) such as Omeprazole (prilosec, zegerid) are prescibed to decrease acid but may have diarrhea as a side effect. You may want to try an alternate otc medication, prevacid (lansoprazole). Hope you are better soon!
Dr. Allen Seely
Dr. Allen Seely
Thank
Get help from a real doctor now
Dr. Steven Seres
Board Certified, Internal Medicine
17 years in practice
497K people helped
Continue
108,000 doctors available
Read more answers from doctors